MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEED, ELECTROMAGNETIC STYLET, ENFIT, CONNECTOR; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEED, ELECTROMAGNETIC STYLET, ENFIT, CONNECTOR; DH CORTRAK DISPOSABLES
Model Number 42-9551TRAK2
Medical Device Problem Codes Break (1069); Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Death
Event or Problem Description
It was reported the naso-jejunal (nj) tube was placed with the new magnetic device.The caregivers were "concerned as the tube became stiff very quickly." the patient ended up having a replacement on (b)(6) 2025 which was "only around 3-months later." moreover, when interventional radiologist (ir) went to replace it, the tube had ruptured, and a segment had broken off and was lodged in the duodenum making it difficult for a further nj to be sited by ir.The patient was "not fit enough for [a] ogd [oesophago-gastro-duodenoscopy] to remove it." the patient "died shortly after the procedure from aspiration pneumonia.It was noted the patient was "admitted with an ugi [upper gastrointestinal] bleed.".
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 03-apr-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: b5.All information reasonably known as of 23-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 22-april-2025 stating the cause of death was respiratory infection and heart failure.The patient also had a gastro-intestinal bleeding.The end section of the tube had fractured off when clincians removed it and could be seen to be retained in the duodenum.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30277235, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 22-aug-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.Attachments & outputs.

Brand Name
CORTRAK 2 NG/NI FEED, ELECTROMAGNETIC STYLET, ENFIT, CONNECTOR
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21762911
Report Number9611594-2025-00074
Device Sequence Number20954915
Product Code KNT
UDI-Device Identifier00350770460987
UDI-Public(01)00350770460987(240)120004773(17)280820(10)30277235
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-9551TRAK2
Device Catalogue Number42-9551TRAK2
Device Lot Number30277235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/22/2025
07/24/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date07/30/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale